Childhood Diseases

Posted by: Jolla | 2009-11-10


Very concerned about chicken pox and mybulen!!!

My son is 4 and has been diagnosed with chicken pox. On Saturday night he said he was not feeling well and had a sore throat so i gave him 5ml mybulen. He still did not look well to me on Sunday, so i took him to the doctor who could not find anything wrong and told me it looks like he is getting a virus. When we got home i undressed him and found two spots on his body. He felt a bit warm tome so i gave him 5ml mybulen again.

This morning the day mother phone me to collect him as he has quit a few spots on him and he felt a bit warm, so she gave him 2.5ml mybulen. I too him to my pead and she confirmed chicken pox. I gave him another dose of mybulen at about 6pm, so that is 4 doses in three days.

My concern is that i was surfing the net reading about chicken pox and most of them say one should not ibprofen to patients with chicken pox as it can be dangerous. Can you please tell me if i have caused any potential problems to my child, as i rushed out to buy calpo instead. I am very worried!!!

Expert's Reply



You are correct.Ibuprofen and aspirin should not be given to children with chicken pox because of the danger of causing a serious condition called Reye's syndrome. Fortunately Reye's syndrome is a very rare complication. Do not give your son any more ibuprofen only Calpol or Panado which are both safe.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.